Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 11, 2021, 3:34 PM CDT for Franklin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 11, 2021, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308 WUUS54 KHUN 112034 SVRHUN ALC059-112100- /O.NEW.KHUN.SV.W.0058.210611T2034Z-210611T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Huntsville AL 334 PM CDT Fri Jun 11 2021 The National Weather Service in Huntsville Alabama has issued a * Severe Thunderstorm Warning for... Southwestern Franklin County in northwestern Alabama... * Until 400 PM CDT. * At 332 PM CDT, a severe thunderstorm was located 9 miles southeast of Red Bay, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Vina, Hodges, Duketon and Atwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3443 8806 3439 8773 3431 8777 3432 8812 TIME...MOT...LOC 2032Z 286DEG 23KT 3436 8801 HAIL...<.75IN WIND...60MPH $$ KTW
3 follow-up statements
642 WWUS54 KHUN 112042 SVSHUN Severe Weather Statement National Weather Service Huntsville AL 342 PM CDT Fri Jun 11 2021 ALC059-112100- /O.CON.KHUN.SV.W.0058.000000T0000Z-210611T2100Z/ Franklin AL- 342 PM CDT Fri Jun 11 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHWESTERN FRANKLIN COUNTY... At 341 PM CDT, a severe thunderstorm was located 7 miles northwest of Hackleburg, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Vina, Hodges, Duketon and Atwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3442 8800 3439 8773 3431 8777 3432 8810 TIME...MOT...LOC 2041Z 286DEG 23KT 3434 8794 HAIL...<.75IN WIND...60MPH $$ KTW
328 WWUS54 KHUN 112049 SVSHUN Severe Weather Statement National Weather Service Huntsville AL 349 PM CDT Fri Jun 11 2021 ALC059-112100- /O.CON.KHUN.SV.W.0058.000000T0000Z-210611T2100Z/ Franklin AL- 349 PM CDT Fri Jun 11 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH CENTRAL FRANKLIN COUNTY... At 349 PM CDT, a severe thunderstorm was located near Hackleburg, or 14 miles northeast of Hamilton, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hodges and Duketon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3441 8796 3439 8773 3431 8777 3432 8802 TIME...MOT...LOC 2049Z 286DEG 23KT 3432 8788 HAIL...<.75IN WIND...60MPH $$ KTW
706
WWUS54 KHUN 112054
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
354 PM CDT Fri Jun 11 2021
ALC059-112104-
/O.EXP.KHUN.SV.W.0058.000000T0000Z-210611T2100Z/
Franklin AL-
354 PM CDT Fri Jun 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
WILL EXPIRE AT 400 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds up to 50 mph are still possible with this thunderstorm.
LAT...LON 3441 8796 3439 8773 3431 8777 3432 8802
TIME...MOT...LOC 2054Z 286DEG 23KT 3432 8786
$$
KTWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:40 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 11, 2:40 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 240 PM CDT Fri Jun 11 2021 .NEAR TERM...(Tonight) Issued at 239 PM CDT Fri Jun 11 2021 Expect thunderstorm activity to gradually increase over the afternoon, as current GOES-16 imagery shows glaciation beginning in cloud tops and lightning detected by the Geostationary Lightning Mapper associated with these updrafts. These will be diurnally driven thunderstorms, and coverage should begin to decrease shortly after sunset. A weak disturbance/boundary could result in redevelopment of a few showers/isolated thunderstorms closer to midnight, but not very confident in this. Outside of any precip, pockets of clearing skies overnight could occur and some patchy fog development will be possible. With current dewpoint temps in the low to mid 70s and little change in airmass expected, overnight lows will only drop into the upper 60s/lower 70s. .SHORT TERM...(Saturday through Sunday) Issued at 239 PM CDT Fri Jun 11 2021 Despite northerly flow overspreading the area on Saturday, mid level high pressure over the Central Plains will keep warm and muggy conditions in place through the weekend. With little change in this airmass, chances for diurnally driven showers and thunderstorms will continue through Sunday. Should see more breaks in cloud cover, and this will allow temperatures to climb back into the lower 90s for the first time since late May. With dewpoints in the mid 70s, afternoon heat indices will climb into the upper 90s, making for some of the hottest weather we have had this year. Overnight lows will be near 70 degrees each night. .LONG TERM...(Sunday night through Thursday) Issued at 239 PM CDT Fri Jun 11 2021 Finally, some drier air will filter into the area at the beginning of the next work week, as a building high over the Four Corners region couples with and upper trough over the Great Lakes Region. Will spend the first half of the work week in northwest flow, with highs gradually dropping from the lower 90s to the middle 80s each day. As the upper trough axis swings off the northern Atlantic Coast, an associated cold front will make its way into the area on Tuesday, and at least a brief break from the humidity is expected. If you're looking for more good news, overnight lows could drop into the 50s in some areas Wednesday night! A dry forecast will persist through the middle of the work week, but will have to keep our eyes on potential tropical development as we get closer to next weekend. For now, have stuck with blended guidance and maintained a dry forecast through the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1220 PM CDT Fri Jun 11 2021 A low confidence forecast regarding shower and thunderstorm development across the TAF sites this afternoon and evening. MVFR cigs have prevailed at KMSL, while KHSV has improved to VFR. Kept current conditions prevailing over the early afternoon hours, with thunderstorm chances mainly between 20-00z. Some showers will be possible through the evening and early overnight hours, but the exact timing and placement of this activity is difficult to pinpoint at this time. Winds should remain westerly through the overnight hours, then gradually veer to the north Saturday morning. Wind gusts should remain near or below 15kts. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 11, 2:42 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 242 PM CDT Fri Jun 11 2021 ALZ001>010-016-TNZ076-096-097-121045- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 242 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered to numerous showers and thunderstorms are expected through this evening. Heavy rainfall may lead to isolated flash flooding concerns south of the Tennessee River and west of I-65, as well as rises on area rivers and creeks. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Afternoon and evening thunderstorms are possible on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 11, 3:16 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Huntsville AL 316 PM CDT Fri Jun 11 2021 ALZ003-112045- Franklin AL- 316 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN COUNTY UNTIL 345 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near Red Bay, moving east southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Red Bay, Vina, Hodges, Atwood, Little Bear Creek Reservoir and Halltown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3448 8815 3447 8781 3431 8790 3432 8817 TIME...MOT...LOC 2015Z 279DEG 16KT 3439 8816 KTW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:16 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | HUN | DeKalb | 30 min |
| Jun 11, 4:05 PM CDT | Special Weather Statement | HUN | Franklin | 25 min |
| Jun 11, 4:14 PM CDT | Special Weather Statement | HUN | DeKalb | 46 min |
| Jun 11, 4:41 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 34 min |
| Jun 11, 5:15 PM CDT | Special Weather Statement | HUN | Marshall | 45 min |
| Jun 11, 6:37 PM CDT | Special Weather Statement | HUN | Morgan | 38 min |
| Jun 11, 6:47 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.